What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 25, 7:16 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 25, 7:16 PM EST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
816 PM EDT Mon Sep 25 2023
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 816 PM EDT Mon Sep 25 2023
Widespread convection along the Interstate 4 corridor in central
FL early this evening will pivot northeastward towards the SGJ
terminal, with activity expected to remain east of the GNV
terminal at this time. We added a TEMPO group at SGJ from 02Z -
04Z tonight for briefly gusty winds and MVFR conditions during
heavier downpours. This activity is expected to weaken overnight
as it approaches the Duval County terminals. Confidence was only
high enough to include vicinity shower coverage at the rest of the
northeast FL terminals overnight, but please check for amendments
as the night progresses. VFR conditions are expected to prevail
through at least 09Z at SSI, but a few showers could approach the
terminal from the south after 04Z. Ceilings are then expected to
lower at the regional terminals after 08Z, with periods of IFR
conditions forecast at VQQ and GNV through around 13Z, and a
shorter period of IFR ceilings expected at JAX and CRG around or
just after sunrise. IFR conditions will also be possible around
sunrise at SGJ and SSI, but confidence was too low to include
anything other than low MVFR ceilings at this time. MVFR ceilings
will then prevail at the regional terminals after 14Z, with
thunderstorms developing after 16Z. We included PROB30 groups for
IFR visibilities during heavier downpours through the afternoon
hours on Tuesday at the regional terminals. East or southeasterly
winds sustained around 5 knots will become light and variable
overnight. Outside of convective activity on Tuesday, east-
northeasterly surface winds will generally prevail, with
sustained speeds increasing to 10-15 knots at the SSI and SGJ
coastal terminals towards noon.
&&
.NEAR TERM...
(Through Tonight)
Issued at 208 PM EDT Mon Sep 25 2023
High pressure will be east northeast of the region Tonight, with the
flow around it allowing more moisture to stream into area. Showers
and a few thunderstorms will continue through the night as upper
waves pass through.
Can not rule out a little patchy fog Tonight with increasing lower
level moisture, but with showers around anticipate enough mixing to
help minimize this potential.
Lows in the lower 70s will be common.
&&
.SHORT TERM...
(Tuesday through Thursday)
Issued at 208 PM EDT Mon Sep 25 2023
Strong high pressure will be centered over eastern Canada this
period, with frontal zone just to the south across central FL.
Ridging from the high will extend down into the southeastern US,
providing a prevailing onshore flow. Moisture will return in earnest
this period due to the onshore flow. The combination of the frontal
zone to the south, and waves moving east across the area in the
upper flow will provide convergence and instability. The result will
be wet and stormy weather throughout this period. Clouds and
rainfall coverage will limit strength of storms, but if breaks in
the clouds allow for heating during the day, a few strong storms
will become possible.
Rainfall amounts will start to pile up this period, but since area
has been pretty dry not expecting widespread issues. Although,
localized flooding potential will increase especially where stronger
cells develop.
There is a potential that a trough develops along the coast in this
onshore flow pattern Wednesday night into Thursday. Models have been
inconsistent with developing this feature over the last few days,
and this continues to be the case. If the trough does develop,
the main affect would be enhanced flow at the coast, and
additional convergence for coastal showers.
Due to rain and cloud coverage day time temperatures will be below
normal, while lows at night will trend near to a little above.
&&
.LONG TERM...
(Thursday night through next Monday)
Issued at 208 PM EDT Mon Sep 25 2023
The high will remain well to the north into Friday, as the upper
trough pivots through. Therfore, the moist onshore flow will
continue, with enhanced upper support. This will keep a
significant chance for showers and storms in the forecast through
Friday.
Model differences over the weekend, into early next week will
lead to a good deal of uncertainty during the later portion of
this period. While GFS and ECMWF both move surface high closer to
the region, the GFS is much closer, and ECMWF holds onto upper
troughing. So, GFS would trend toward a mainly dry weekend, while
ECMWF keeps precipitation in. At this point, will run with an
average of model solutions, and further refine this over the next
few cycles.
Temperatures this period will trend below normal during the day, but
near normal at night.
&&
.MARINE...
Issued at 208 PM EDT Mon Sep 25 2023
High pressure will be east of the region Tonight. High pressure will
be centered to the north Tuesday through weeks end. A frontal
boundary will lay west to east across central Florida from Tuesday
through Thursday. A coastal trough may develop later in the week,
which would further enhance the onshore flow.
Rip Currents: SE GA Moderate through Tuesday
NE FL Moderate through Tuesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 85 69 81 / 30 60 60 80
SSI 76 85 73 83 / 60 70 80 90
JAX 73 85 70 83 / 60 90 80 90
SGJ 74 85 72 83 / 60 90 80 90
GNV 72 86 70 83 / 60 90 50 90
OCF 72 88 71 85 / 60 90 50 90
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Sep 25, 7:46 PM EST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
846 PM EDT Mon Sep 25 2023
FLZ038-138-260130-
Coastal Flagler FL-Inland Flagler FL-
846 PM EDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT FLAGLER COUNTY THROUGH 930 PM
EDT...
At 846 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Bunnell, moving north at 25 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach, and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2946 8110 2946 8112 2944 8111 2943 8111
2942 8114 2941 8115 2926 8115 2926 8140
2961 8139 2959 8112 2952 8110
TIME...MOT...LOC 0046Z 190DEG 22KT 2934 8125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Sep 25, 7:52 PM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
852 PM EDT Mon Sep 25 2023
FLZ033-038-137-237-260130-
Inland Flagler FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
852 PM EDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT WESTERN FLAGLER...SOUTH CENTRAL
ST. JOHNS AND SOUTHEASTERN PUTNAM COUNTIES THROUGH 930 PM EDT...
At 852 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crescent City, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palatka, Crescent City, Pomona Park, Hastings, East Palatka,
Andalusia, Fruitland, Orange Mills, San Mateo, and Satsuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2960 8128 2961 8139 2926 8140 2927 8142
2940 8142 2940 8143 2938 8145 2933 8165
2972 8168 2971 8139 2969 8132 2967 8130
TIME...MOT...LOC 0052Z 182DEG 23KT 2940 8149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CORLESSSpecial weather statement, Sep 25, 8:00 PM EST, 3 hours before
Special Weather Statement
National Weather Service Jacksonville FL
900 PM EDT Mon Sep 25 2023
FLZ137-140-237-240-260145-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
900 PM EDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MARION AND SOUTH CENTRAL
PUTNAM COUNTIES THROUGH 945 PM EDT...
At 900 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moss Bluff, or near Lynne, moving north at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort McCoy, Salt Springs, Juniper Springs, Lynne, Lake Delancy,
Weirsdale, The Village of Briar Meadow, Ocklawaha, Moss Bluff, and
Lake Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2941 8201 2946 8166 2933 8165 2932 8168
2928 8164 2905 8164 2905 8166 2896 8166
2896 8199
TIME...MOT...LOC 0100Z 174DEG 13KT 2913 8190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Sep 25, 8:28 PM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
928 PM EDT Mon Sep 25 2023
FLZ033-038-133-137-138-140-237-260215-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Eastern Putnam FL-Western Putnam FL-Inland St. Johns FL-
Eastern Marion FL-
928 PM EDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT FLAGLER...SOUTHEASTERN ST. JOHNS
AND EASTERN PUTNAM COUNTIES THROUGH 1015 PM EDT...
At 928 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Marineland, or 10 miles southeast of Hastings, moving
north at 25 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Saint Augustine, Palatka, Flagler Beach, Bunnell,
Crescent City, Pomona Park, Hastings, East Palatka, and Andalusia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2941 8115 2936 8115 2934 8142 2940 8142
2938 8145 2931 8170 2974 8171 2992 8143
2989 8122 2960 8113 2942 8113
TIME...MOT...LOC 0128Z 192DEG 23KT 2964 8135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CORLESSLocal storm report, Sep 25, 8:56 PM EST, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
956 PM EDT Mon Sep 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Rain Espanola 29.51N 81.31W
09/25/2023 M2.89 inch Flagler FL Mesonet
Mesonet station GW2497 Bunnell reported 2.89
inches of rain in about one hour.
&&
PKLocal storm report, Sep 25, 8:57 PM EST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
957 PM EDT Mon Sep 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM Rain 5 SE Crescent City 29.39N 81.47W
09/25/2023 M2.81 inch Putnam FL Mesonet
Mesonet station EW6604 Crescent City
reported 2.81 inches of rain in about one
hour.
&&
PK